Hail, McClain
- When
- July 2, 6:07 PM CST
- Where
- McClain County, 6 mi W of Byars
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.867, -97.150
10 hail, 7 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 2, 2:41 PM CST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 340 PM CDT FRI JUL 2 2004 .DISCUSSION... AREA IS CURRENTLY RAIN FREE AND THE MAIN UPPER LEVEL SUPPORT IN EASTERN KANSAS IS DRIFTING EAST GIVING WAY TO DEVELOPING RIDGING TO THE WEST. BELIEVE MAIN CHANCES OF RAIN TONIGHT WILL REMAIN TO THE EAST.. BUT THERE IS THE RESIDUAL SURFACE OUTFLOW BOUNDARY WEST TO EAST ACROSS SOUTHERN OKLAHOMA WITH DECENT CUMULUS ALONG IT. WILL STILL HAVE A SHOT OF THUNDERSTORM DEVELOPMENT ALONG THIS AREA OR ANY DEVELOPMENT OVER WEST TEXAS APPROACHING MY TEXAS ZONES THIS EVENING.. SO SLIGHT CHANCE POPS ARE STILL NEEDED. MID LEVEL FLOW OF 35 TO 45 KNOTS AT 500 MB SEEN ON AREA PROFILERS AND MIXED LAYER CAPE IS AROUND 2000 TO 3000 J/KG SO SEVERE WEATHER WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP THIS AFTERNOON/EVENING. WILL MONITOR SATELLITE TRENDS AND MAY INCREASE POPS ALONG THE BOUNDARY THIS EVENING IF DEVELOPMENT CONTINUES TO INCREASE. A BRIEF LULL IS EXPECTED IN OUR ALMOST DAILY RAIN SATURDAY AS UPPER RIDGE STRENGTHENS AND LOW LEVEL TEMPERATURES WARM TO PRODUCE A CAP OVER THE AREA. BUT NEXT SHORTWAVE IS PROGGED TO MOVE INTO THE CENTRAL PLAINS ON SUNDAY BRINGING THUNDERSTORM CHANCES AGAIN. SURFACE FRONT WILL MOVE TOWARD THE OKLAHOMA-KANSAS STATE LINE SUNDAY. NOT MUCH CHANGE TO THE EXTENDED. KEEP POPS IN THE EXTENDED THROUGH WEDNESDAY AS ANOTHER SURFACE FRONT MOVES INTO THE AREA EARLY TO MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 94 72 94 / 20 5 10 10 HOBART OK 72 97 72 97 / 20 5 10 10 WICHITA FALLS TX 73 99 74 99 / 20 5 5 10 GAGE OK 65 95 68 95 / 10 5 5 10 PONCA CITY OK 68 91 70 93 / 20 5 20 20 DURANT OK 73 93 74 94 / 20 5 5 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
352 PM CDT FRI JUL 2 2004
OKZ004>048-050>052-TXZ083>090-031200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND THIS EVENING ACROSS PARTS OF CENTRAL AND SOUTHERN OKLAHOMA AND
ALL OF WESTERN NORTH TEXAS.
LOCATION...
THE RISK AREA IS GENERALLY SOUTH OF A LINE FROM STILLWATER... TO
WEATHERFORD... TO ERICK AND ALL OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME IS FROM 4 PM THROUGH 9 PM.
IMPACTS...
GOLFBALL SIZE HAIL AND WINDS TO 60 MPH WILL BE POSSIBLE WITH
THE STRONGER STORMS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON AND EVENING.
DISCUSSION...
A WEAK SURFACE BOUNDARY ACROSS CENTRAL AND SOUTHWEST OKLAHOMA AS
WELL AS OUTFLOW BOUNDARIES FROM THUNDERSTORMS THIS MORNING MAY
BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON.
STRONG HEATING ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA
ALONG WITH WEAK CONVERGENCE MAY BE SUFFICIENT FOR ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. HIGH TO EXTREME
INSTABILITY WILL RESULT IN SOME OF THE STORMS PRODUCING LARGE HAIL
AND DAMAGING THUNDERSTORM WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUL 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL ASSOCIATED WITH ANY STORM WILL ALSO BE CAPABLE
OF PRODUCING ISOLATED FLOODING AS RECENT RAINS HAVE LEFT THE GROUND
NEARLY SATURATED ACROSS MANY PARTS OF OKLAHOMA AND WESTERN NORTH
TEXAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF MORE THUNDERSTORMS FROM SATURDAY NIGHT
THROUGH MONDAY NIGHT...BUT NOT WIDESPREAD HEAVY RAIN LIKE WE HAVE
RECENTLY SEEN.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY... JULY 3.
MAXWELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 655 PM CDT FRI JUL 2 2004 OKZ028>030-030010- CLEVELAND OK-MCCLAIN OK-POTTAWATOMIE OK- 655 PM CDT FRI JUL 2 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...MCCLAIN AND POTTAWATOMIE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF ROSEDALE AT 655 PM CDT...MOVING NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN EXTREME SOUTHERN CLEVELAND...EASTERN MCCLAIN AND SOUTHERN POTTAWATOMIE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
The Norman radar (KTLX), 53 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
10 hail, 7 thunderstorm wind. Local standard time, as filed.
Elm tree limbs 9 to 10 inches in diameter were snapped off.
Reported by KSWO Television Station.
Wind was measured by the Oklahoma Mesonet.
Wind was measured by KFDR ASOS.
Wind was measured by KFDR ASOS.
Wind was measured by the Oklahoma Mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413631, 5413686, 5413687, 5413688, 5413689, 5413690, 5413691, 5413692, 5413693, 5413694, 5413695, 5413696, 5413697, 5413698, 5413699, 5413745, 5413746.